MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 92866
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Headache (1880); Vomiting (2144); Therapeutic Response, Decreased (2271)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient went to the hospital about three weeks after implant with severe vomiting and headache complaints.According to the report, the ventricular decrease (becoming smaller) could not be seen at the tomography, and the physician decided that the valve ¿did not work.¿ the cause of the device not working was not determined and it was stated that it was not occluded.Reportedly, the device was replaced with a new one and there was no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, reflux, pressure-flow, preimplantation, and leak testing.There was proteinaceous debris was observed within the interior and exterior of the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6539090
Report Number2021898-2017-00251
Device Sequence Number13785793
Product Code JXG
UDI-Device Identifier00643169010413
UDI-Public00643169010413
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number92866
Device Lot NumberD74022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer04/05/2017
08/30/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date09/07/2017
09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient Weight68